MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. CARR-LOCKE INJECTION NEEDLE

UNITED STATES ENDOSCOPY GROUP, INC. CARR-LOCKE INJECTION NEEDLE
Model Number 00711811
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon follow up with the user facility, steris endoscopy has confirmed that the reported event occurred prior to patient use.There was no harm to the patient or user.The device history record was reviewed and confirmed the device lot was manufactured to specification.There have been no other complaints associated with this lot.The device subject of this complaint was returned to steris endoscopy for evaluation, which found the internal catheter of the needle was kinked and broken away at the attachment to the handle assembly.This condition may be the result of user handling, specifically device articulation while tightly coiled or extreme articulation near the handle assembly.Statements from the instructions for use prior to insertion of the device into the endoscope include: "actuate the proximal luer back and forth, visually observing the needle being adequately advanced from the device's distal end.Do not attempt to actuate the injection needle with the catheter in a straightened position." steris endoscopy has offered in-service training on the use of the carr-locke injection needle; however, the user facility has declined.
 
Event or Problem Description
Steris endoscopy received user facility medwatch report number mw5095298, which reported that a carr-locke injection needle failed to deploy.

Brand Name
CARR-LOCKE INJECTION NEEDLE
Common Device Name
INJECTION NEEDLE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key10521132
Report Number1528319-2020-00031
Device Sequence Number14158861
Product Code FCG
UDI-Device Identifier00816765011898
UDI-Public(01)00816765011898
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K971842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number00711811
Device Catalogue Number00711811
Device Lot Number1914944
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2020
Initial Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1